Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 36, NWS Miami, FL

August 5, 2019Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 5, 2019, 1:27 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2019, 1:27 PM EDT (17:27 UTC)
Expired
Aug 5, 2019, 2:30 PM EDT
In force
63 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 74 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1432 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

340 
WUUS52 KMFL 051727
SVRMFL
FLC011-099-051830-
/O.NEW.KMFL.SV.W.0036.190805T1727Z-190805T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
127 PM EDT Mon Aug 5 2019

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northern Broward County in southeastern Florida...
  Southeastern Palm Beach County in southeastern Florida...

* Until 230 PM EDT.

* At 126 PM EDT, severe thunderstorms were located along a line
  extending from 9 miles north of Mile Marker 30 On Alligator Alley
  to Pine Island Ridge, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Fort Lauderdale, Coral Springs, Pompano Beach, Davie and
  Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2644 8048 2642 8001 2614 8003 2606 8028
      2612 8051 2630 8056
TIME...MOT...LOC 1726Z 203DEG 23KT 2629 8055 2611 8029 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Cohen
6 follow-up statements
054 
WWUS52 KMFL 051734
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
134 PM EDT Mon Aug 5 2019

FLC011-099-051830-
/O.CON.KMFL.SV.W.0036.000000T0000Z-190805T1830Z/
Broward FL-Palm Beach FL-
134 PM EDT Mon Aug 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES...

At 133 PM EDT, severe thunderstorms were located along a line
extending from near Parkland to North Lauderdale to Broadview Park,
moving northeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Davie and Plantation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2614 8004 2606 8028 2612 8040 2634 8050
      2644 8044 2642 8003
TIME...MOT...LOC 1733Z 224DEG 31KT 2632 8030 2622 8024 2610 8023 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Cohen
001 
WWUS52 KMFL 051738
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
138 PM EDT Mon Aug 5 2019

FLC011-099-051830-
/O.CON.KMFL.SV.W.0036.000000T0000Z-190805T1830Z/
Broward FL-Palm Beach FL-
138 PM EDT Mon Aug 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES...

At 138 PM EDT, severe thunderstorms were located along a line
extending from near Parkland to Margate to St. George, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Davie and Plantation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2642 8003 2614 8004 2608 8028 2617 8038
      2635 8041 2644 8032
TIME...MOT...LOC 1738Z 207DEG 24KT 2635 8026 2625 8020 2613 8019 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Cohen
088 
WWUS52 KMFL 051743
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
143 PM EDT Mon Aug 5 2019

FLC011-099-051830-
/O.CON.KMFL.SV.W.0036.000000T0000Z-190805T1830Z/
Broward FL-Palm Beach FL-
143 PM EDT Mon Aug 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES...

At 143 PM EDT, severe thunderstorms were located along a line
extending from near Mission Bay to near Coconut Creek to Downtown
Fort Lauderdale, moving northeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Plantation and
Sunrise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2642 8003 2614 8004 2610 8020 2621 8032
      2638 8037 2644 8032
TIME...MOT...LOC 1743Z 212DEG 21KT 2637 8025 2625 8017 2613 8015 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Cohen
902 
WWUS52 KMFL 051754
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
154 PM EDT Mon Aug 5 2019

FLC011-099-051830-
/O.CON.KMFL.SV.W.0036.000000T0000Z-190805T1830Z/
Broward FL-Palm Beach FL-
154 PM EDT Mon Aug 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES...

At 154 PM EDT, severe thunderstorms were located along a line
extending from near Whisper Walk to Deerfield Beach to
Lauderdale-By-The-Sea, moving northeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Boca Raton and
Deerfield Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2614 8004 2614 8021 2622 8027 2638 8033
      2644 8029 2642 8003
TIME...MOT...LOC 1754Z 203DEG 23KT 2643 8022 2631 8014 2619 8012 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Cohen
445 
WWUS52 KMFL 051808
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
208 PM EDT Mon Aug 5 2019

FLC011-099-051830-
/O.CON.KMFL.SV.W.0036.000000T0000Z-190805T1830Z/
Broward FL-Palm Beach FL-
208 PM EDT Mon Aug 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES...

At 208 PM EDT, severe thunderstorms were located along a line
extending from near Loxahatchee NWR to near Boca Del Mar to
Lighthouse Point, moving north at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach and Delray
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2623 8004 2623 8013 2630 8026 2640 8032
      2644 8029 2642 8003
TIME...MOT...LOC 1808Z 195DEG 20KT 2643 8027 2637 8013 2628 8011 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Cohen
474 
WWUS52 KMFL 051820
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
220 PM EDT Mon Aug 5 2019

FLC011-099-051830-
/O.EXP.KMFL.SV.W.0036.000000T0000Z-190805T1830Z/
Broward FL-Palm Beach FL-
220 PM EDT Mon Aug 5 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES WILL EXPIRE AT 230 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

LAT...LON 2623 8004 2623 8013 2630 8026 2640 8032
      2644 8029 2642 8003
TIME...MOT...LOC 1820Z 203DEG 23KT 2650 8024 2644 8010 2635 8008 

$$

Cohen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 11:03 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 5, 11:03 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
1103 AM EDT Mon Aug 5 2019

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR ALL OF
SOUTH FLORIDA...

.UPDATE...
The mid to upper level trough of low pressure will remain nearly
stationary over the Eastern Gulf of Mexico as high pressure
remains over the Central Atlantic waters. This will keep a light
steering flow in a south/southwest direction over South Florida
for today along with the deep tropical moisture. This will also
allow for the west coast sea breeze to push eastward across the
region keeping the east coast sea breeze over the east coast metro
areas. Therefore, scattered to numerous showers and thunderstorms
are expected today over South Florida with the best coverage over
the western areas in the morning shifting to the eastern areas in
the afternoon and evening.

A few of the storms could become strong this afternoon with gusty
winds especially over the eastern areas where the sea breezes
collide. This will be mention in the morning HWO package.

HYDROLOGY...
The PWAT values from MIA sounding this morning is still around
2.2 inches,and the short range models are showing these PWAT
values remaining over South Florida for rest of today. These PWAT
values are in the 90 to 95th percentile range for this time of
year. This means that there could be heavy rainfall with any of
the showers or thunderstorms today over South Florida. With the
grounds becoming saturated from the previous rains the last couple
of days and the potential of heavy rainfall today over South
Florida, a Flood Watch has been issued for all of South Florida
through 8 PM EDT this evening. For more information on the
rainfall amounts for this afternoon, please visit the Flash Flood
Watch product.

Rest of the forecast looks good at this time and no other changes
are planned.

&&

.PREV DISCUSSION... /issued 801 AM EDT Mon Aug 5 2019/

AVIATION...
The steering flow will be south/southwest again but around 5 kts. This
should allow for the east coast sea breezes to develop today and remain
over the east coast metro areas. Therefore, most of the east coast taf
sites will be southwest around 5 KTS this morning becoming southerly
this afternoon. The only exception is at KFLL where it should go more
south/southeast this afternoon. KAPF taf site will remain southwest
around 5 to 10 kts today. VCSH this morning going to VCTS in afternoon
with tempo group of IVR conditions between 18Z and 20Z for east coast
taf sites. KAPF taf site VCTS until 15Z then VCSH.

&&

PREV DISCUSSION... /issued 403 AM EDT Mon Aug 5 2019/

.Another wet, stormy day ahead for South Florida...

DISCUSSION...

Monday: The unsettled pattern continues with the mid to upper
level trough pushing over the eastern Gulf of Mexico towards
Florida today. At the surface, the clockwise flow around the
Atlantic ridge of high pressure will allow for another
light southwesterly to southerly wind day. The flow regime will
allow sea breezes to develop with the Gulf one advancing inland.
The Atlantic sea breeze will once again be pinned closer to the
coast which will act as a boundary to focus afternoon convection
over the east coast metro area again today. The hydrology section
below will dive into more details on today's heavy rainfall threat
but the presence of precipitable water (PWAT) values above 2
inches remains noteworthy even for August.

A few surface boundaries of note this morning observable on radar
include a trough sitting along the east coast from northern
Broward County into the Atlantic waters off Palm Beach County.
Another boundary sits off the Collier coast as well this morning.
Both of these boundaries will serve as a focus for convection this
morning including the potential for waterspouts as steep low
level lapse rates and light flow remain. As the morning continues,
these initiating boundaries for convection will shift from over
the waters to over land as the sea breeze circulation develops.
Temperatures aloft remain warm but the potential of strong storms
with gusty winds, frequent lightning, locally heavy rain, and
funnel clouds will exist again today.

Tuesday through Thursday: As the mid-level trough pushes across
the peninsula of Florida on Tuesday before exiting into the
Atlantic on Wednesday, the unsettled pattern will continue. The
surface ridge will shift accordingly with a southerly to
southeasterly wind component returning which should shift
convection further west into the interior and towards Southwest
Florida. Slightly cooler air entering aloft could lead to stronger
storms along with an uptick in lightning activity compared to the
previous few days.

Friday through Sunday: As high pressure develops aloft over Texas
to close out the forecast period, the trough will once again
settle over the southeastern United States and amplify into
Florida. The surface ridge of high pressure will build in from the
Atlantic with southerly to southwesterly flow returning over the
region. This will shift the rainfall and storm focus back east
towards the east coast metro.

MARINE...
Generally benign weather outside of convection. Surface wind flow
will be determined mainly by small shifts in the Atlantic ridge
of high pressure. Convection will be capable of producing gusty
winds, locally higher seas, waterspouts, locally heavy rainfall,
and lightning.

HYDROLOGY...
Existing ground saturation and storm movement will play key roles
in today's risk of flooding. Have decided to withhold issuing a
Flood Watch at this time due to a decent amount of time for
Sunday's rainfall to drain and the improving situation along the
coast with tides receding with each successive high tide cycle.
While the Flash Flood Guidance continues to improve, we must keep
in mind that some portions of the east coast metro that saw over
2-3 inches of rainfall on Sunday (like portions of southeastern
Broward County) could once again see locally heavy rainfall
amounts today. The next shift could revisit this decision and
issue a short-fused Flood Watch for today if an excessive rainfall
threat were to emerge.

PREV DISCUSSION... /issued 141 AM EDT Mon Aug 5 2019/

AVIATION...
Mainly VFR will continue through 14-15Z, but a few showers could
still bring -RA at times. Another round of showers and storms is
expected this afternoon with possible MVFR/IFR periods. Big
challenge today is anticipating a potential sea breeze and onset.
Models are not aggressive in developing onshore flow, keeping
mainly prevailing SW synoptic flow. But overall winds should
remain light enough to allow for at least an onshore component
over the Atlantic coast, even if it is mainly SSW in nature. The
Atlantic TAFS reflect this scenario after 18Z, with winds around
8kt.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  92  76  89  77 /  80  40  60  40
Fort Lauderdale  92  78  89  78 /  70  40  50  40
Miami            93  77  90  78 /  70  30  50  30
Naples           89  78  88  77 /  60  20  40  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ063-066>075-168-
     172>174.

AM...None.
GM...None.
&&

UPDATE...54/BNB
DISCUSSION...02/RAG
MARINE...02/RAG
AVIATION...54/BNB
BEACH FORECAST...02/RAG
HYDROLOGY...54/BNB
Hazardous weather outlook, Aug 5, 11:31 AM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1131 AM EDT Mon Aug 5 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1131 AM EDT Mon Aug 5 2019

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are expected
today, with best coverage over the western areas shifting to the
eastern areas this afternoon and evening. Gusty winds, heavy rains,
and frequent lightning are expected with this activity.

Flooding: Storms will be capable of producing torrential rainfall
across South Florida. Localized flooding may occur, especially in
areas that experience multiple rounds of heavy rain. There is the
potential for flooded roadways and even water entering a few
structures exists. Therefore, a Flood Watch is in effect for all of
South Florida through 8 PM EDT this evening.

Wind: The strongest storms could produce wind gusts of 45 to 55 mph.
Isolated damaging wind gusts cannot be ruled out, especially over
the east coast metro areas.

Waterspouts: There is a potential for isolated waterspouts across
all South Florida waters today and tonight.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Thunderstorm potential will continue each day through the period,
especially during the afternoon and evening hours. Flooding,
lightning, and gusty wind could accompany this activity.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation maybe needed today for all of South
Florida. Spotters are encouraged to report high winds and flooding
to the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, Aug 5, 11:55 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Miami FL
1155 AM EDT Mon Aug 5 2019

FLZ071-073-051645-
Inland Broward County FL-Inland Miami-Dade County FL-
1155 AM EDT Mon Aug 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
1245 PM EDT...

* At 1155 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Fortymile Bend, or 28 miles
  northwest of Homestead General Airport, moving east at 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Fortymile Bend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2571 8062 2577 8087 2590 8087 2598 8069
      2598 8068 2596 8068 2596 8066
TIME...MOT...LOC 1555Z 248DEG 15KT 2583 8082

Cohen
Special weather statement, Aug 5, 12:24 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Miami FL
1224 PM EDT Mon Aug 5 2019

FLZ071>074-051715-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
1224 PM EDT Mon Aug 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTH
CENTRAL BROWARD COUNTIES UNTIL 115 PM EDT...

* At 1224 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Intersection Krome And U.S. 27 to 8 miles northeast of Fortymile
  Bend. Movement was northeast at 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Hialeah, Pembroke Pines, Miramar, Davie, Doral, Miami Lakes, Cooper
  City, Hialeah Gardens, Sweetwater, Medley, Palm Springs North,
  Miccosukee Resort, Country Club, Pennsuco, Intersection Krome And
  U.S. 27, Fountainbleau and Tamiami.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2605 8030 2588 8029 2578 8035 2573 8057
      2576 8074 2589 8077 2599 8060
TIME...MOT...LOC 1624Z 246DEG 16KT 2599 8041 2582 8072

Cohen
Special weather statement, Aug 5, 12:55 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Miami FL
1255 PM EDT Mon Aug 5 2019

FLZ071-072-172-051745-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
1255 PM EDT Mon Aug 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWARD COUNTY UNTIL 145
PM EDT...

* At 1255 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Intersection Alligator Alley And Miami Canal to 6 miles northwest
  of Intersection Krome And U.S. 27. Movement was east at 30 mph.

* Wind gusts of 50 to 55 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Coral Springs, Davie,
  Plantation, Sunrise, Tamarac, Margate, Lauderhill, Weston, Oakland
  Park, North Lauderdale, Lauderdale Lakes, Dania Beach, Cooper City,
  Parkland, Broadview-Pompano Park, St. George and Sunshine Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2607 8015 2600 8054 2624 8075 2634 8053
      2633 8023
TIME...MOT...LOC 1655Z 250DEG 26KT 2621 8059 2602 8050

Cohen
Special weather statement, Aug 5, 1:00 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Miami FL
100 PM EDT Mon Aug 5 2019

FLZ172-051730-
Coastal Broward County FL-
100 PM EDT Mon Aug 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD COUNTY UNTIL 130
PM EDT...

* At 100 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Hillsboro Beach to Fort Lauderdale. These storms were nearly
  stationary.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Fort Lauderdale, Hollywood, Pompano Beach, Deerfield Beach,
  Lighthouse Point, Lauderdale-By-The-Sea, Oakland Park, Dania Beach,
  Wilton Manors, Hillsboro Beach, Sea Ranch Lakes, Port Everglades,
  Fort Lauderdale Beach and Terra Mar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2632 8002 2607 8003 2607 8013 2632 8011
TIME...MOT...LOC 1700Z 188DEG 3KT 2628 8003 2612 8009

Cohen

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:54 AM EDTAreal Flood AdvisoryMFLCollier3 hr
Aug 5, 10:43 AM EDTFlood WatchMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more9 hr
Aug 5, 11:55 AM EDTSpecial Weather StatementMFLMiami-Dade50 min
Aug 5, 12:24 PM EDTSpecial Weather StatementMFLMiami-Dade51 min
Aug 5, 12:34 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Aug 5, 12:55 PM EDTSpecial Weather StatementMFLBroward50 min
Aug 5, 12:57 PM EDTSpecial Marine WarningMFL63 min
Aug 5, 1:00 PM EDTSpecial Weather StatementMFLBroward30 min
Aug 5, 1:15 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach5 hr
Aug 5, 1:41 PM EDTSpecial Weather StatementMFLPalm Beach49 min
Aug 5, 1:43 PM EDTSpecial Marine WarningMFL62 min
Aug 5, 1:47 PM EDTSpecial Marine WarningMFL58 min
Aug 5, 1:53 PM EDTAreal Flood AdvisoryMFLPalm Beach5 hr
Aug 5, 1:56 PM EDTSpecial Weather StatementMFLPalm Beach49 min
Aug 5, 2:21 PM EDTSpecial Weather StatementMFLPalm Beach39 min
Aug 5, 2:28 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Aug 5, 2:34 PM EDTSpecial Marine WarningMFL78 min
Aug 5, 2:45 PM EDTFlash Flood WarningMFLPalm Beach3 hr
Aug 5, 2:52 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Aug 5, 3:41 PM EDTSpecial Weather StatementMFLCollier, Hendry64 min
Aug 5, 5:33 PM EDTSpecial Weather StatementMFLMonroe42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.